This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
anxiety attacks, ultra low body temps, busy immune system, falling over
- 13 years of being guessed as Bipolar by one DR, Schizoaffective by the other,etc. Always dealt with generally high anxiety *only in social stress or emotional situations. Odd neurological activity in brain, and limbs.
- One month ago, after being exposed to the elements, I got really rundown. Started having severe physiological attacks never before experienced*. Diagnosed as anxiety attacks, while at the same time developing Bronchitus (bronchitis), unaware*
- I was given Ativan, before the Bronchitus (bronchitis) showed itself. Nothing improved. When I got sick that week, I was given Pepcid (due to an upperbody acid complaint) and Amoxicillin, which allowed me to fight off the Bronchitus (bronchitis) quickly, while the anxiety attacks were nowhere to be found.
- 2-1/2 weeks ago, time was spent killing off the last trace of Bronchitus (bronchitis) & getting plenty of rest. No attacks.
- Soon after, my sleep schedule got thrown in reverse. Last week, I got my sleep back where it needed to be, but the process left me feelin pretty rundown again.
- Finally sleeping great at this point. Felt a slight cold coming on, then catching me off-guard: the attacks came back this past Sunday.(& 5 days since.)I finished my last Ativan, which may have eased off some attacks (but I'm not sure).
After another severe attack, I went to my doctor to get an Ativan refill and discuss my concerns regarding the exact symptoms I will describe below. She wants me to also start a 25mg trial of Zoloft, which I'm weary of,having Bipolar & had occasional psychotic schizoaffective related issues in my past. I wonder Zoloft would even help these new "attacks"?
* What the attacks consist of: I will be sitting comfortably, reading, or walking to do something minor. I will suddenly slow way down and feel a small burst of "cold acid" in my chest a bit. Sometimes leaving heartburn, sometimes not. Following within 1 or 2 min, I feel my body temp. just drop like a switch, sometimes shaking uncontrollably as a result. I watch my bod. temp drop to as low as *94.1 degrees, & within 45 minutes it works back to 97. 75% of these attacks occur within 30 minutes of a full, healthy meal.
*Sometimes, hours after the attack I will realize I have a 100-101.x fever. Then it's gone. Tuesday I just fell over, dry heaving with 1 burst of crying.
Nothing new is going on in my life-been happier than usual.No new stress has been introduced,and this occurs in the comfort of my own home,which is usually my one "sanctuary" from any of the "old" anxiety issues. Diet has improved greatly this past year, and has been more stable than ever. Still, I'm out of shape. Exercise usually helps any stress go right away, but since the last 6 months; any aerobic exercise I've got felt great at first, then I'd suddenly slow wayyy down and feel rundown like catching a cold, then it goes away.(Still, until the Bronchitus (bronchitis), I hadn't even had a cold in 2 years)
And my ER blood tests came back normal,1 showing very low potassium.The EKGs were fine
The only thing I can recommend is that you stay off of antidepressants like Zoloft if you truly have bipolar. It very often makes the symptoms much worse. I would pursue the potassium problem with your doctor, and the body temperature changes are not part of an anxiety reaction, so you might want to investigate the separate cause of that.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.